MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-6-3D
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ruptured Aneurysm (4436)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that during the procedure the axium coil would not detach.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery (acom) aneurysm with a max diameter of 2.4 mm and a 1.5 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was severe.It was reported that the patient was being treated for a subarachnoid hemorrhage from an acom aneurysm.During the procedure, the coil was seated properly in the aneurysm without any trouble, however, it would not detach using the detacher.The coil was manually broken at the detachment zone, however, would not actually detach.The physician was able to pull the entire coil into the sl 10 catheter, however, once it was in the catheter it detached.The physician was able to pull the catheter with the coil inside out of the patient without any trouble.The patient¿s tortuosity was noted as severe, however, the physician did not bend or use excessive push to get the coil to the aneurysm.After the coil and catheter were removed from the patient, the patient re-ruptured on the table.The physician was able to go back up and place a few axiom coils without any problems after that.The patient experienced a subarachnoid hemorrhage (sah).The physician attempt to detach the coil with the instant detacher three times.The physician did not try to detach with another instant detacher.There was three manual attempts at detachment via hypotube.The reported device and accessory devices were prepared as indicated in the ifu.Ancillary devices include a neuron max guide catheter, sl10 microcatheter, and fathom 14 guidewire.Additional information was received reporting that prior to the non-detachment not issues were encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
D10 updated h6: the evaluation codes have been updated for this event d9 h3: product analysis #(b)(6):equipment used: video inspection system (m-85519), ruler (m-83361), in-house coil (model: pv-16-40-helix lot: b420998) drawing(s) referenced: dwgs30914 rev.G; dwgs50566 rev.A as found condition: the instant detacher, excelsior sl-10 micro catheter and axium implant coil were returned for analysis within a shipping box and within a resealable plastic biohazard pouch.Visual inspection/damage location details: no damage or irregularities were found with the instant detacher outer surface.The instant detacher was taken apart to evaluate the components.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean but chipped.No damage or irregularities were found with any other components.No damage was found with the sl-10 hub.The sl-10 micro catheter body was found slightly kinked near the distal end.No damage was found with the distal tip or marker band.Dried blood was found within the hub and within the micro catheter body.The axium implant coil was found within the distal sl-10 body.The axium implant coil was found damaged.The detach element and detach element ball were found undamaged.Testing/analysis: the returned axium implant detach element ball outer diameter was measured to be 0.0038¿, which is within specification (specification: 0.0038¿ ± 0.00010¿).The inner diameters of the cap holes were measured to be 0.0144¿, which is within specification (specification: 0.0145¿ ± 0.0010¿).An in-house concerto coil was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap (which is expected).The concerto implant coil was detached with no issue on the first attempt.Conclusion: based on the device analysis, the customer report of ¿unable to detach¿ could not be confirmed as the returned instant detacher as it detached the in-house coil with no issues.There was no non-conformance to specification, nor any issues found with the returned instant detachers that would contribute towards the failure.The instant detacher cap was found chipped; however, this did not cause the inner diameter of the cap hole to go out of specification, nor did it contribute towards detachment issues during in-house detachment testing.It is possible the caps became chipped due to interactions with a potentially damaged axium pusher during the procedure.The customer report of coil ¿premature detach from a non-detach¿ could not be confirmed as the implant was returned already detached.Possible causes of failure include, but not limited to, damaged pusher, coin jammed at lumen stop, intact twr crimps, coil shield wrapped around coil shell or proximal end of the implant coil, or blood under shrink tubing at detachment zone.No damage was found with the detach element/ball and no non-conformance to specification were found that would contribute towards the failure.As the axium pusher used in the event was not returned for analysis, any contribution of the axium coil towards the failure could not be assessed.The axium coil is compatible for use with the instant detachers.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24523666
Report Number9617601-2026-01608
Device Sequence Number15561067
Product Code KRD
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot Number229960109
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN AXIUM PRIME INSTANT DETACHER
Outcome Attributed to Adverse Event Life Threatening;
Patient Age70 YR
Patient SexFemale